MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA II PA ADUSTMENT DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA II PA ADUSTMENT DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48047033
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that;the regional sales manager spine reported the following event : " during a procedure related to an extraction of 8 screws on a (b)(6) patient, the neurosurgeon thought he could perform the surgery with the ablation kit made by the sales rep in 2016 (the kit was delivered in october 2016).Dr first tried the screwdriver in the box (first generation ) and then opening the but to no avail.The only ancillary device that removes the screws correctly is the internal screwdriver rod , which was not placed in the ablation kit.Dr succeeded in removing 2 screws with gouge forceps but the surgeon decided to stop the surgery because it was too complicated and risky for the patient (according to the operating room (or) manger at the hospital who phoned ).So dr did not complete the surgery successfully and planned to revise the patient next week (tuesday (b)(6)).Asked to (b)(6) to have an ablation kit sent urgently to make sure that the removal of the last 6 screws will be removed serenely during the next surgery.".
 
Additional Manufacturer Narrative
The reason for the extraction surgery is the consolidation of the spine.As the patient is young, the surgeon decided to extract the screws.Investigation results: based on the reported event, where a custom kit did not contain the correct instrument required for the revision surgery, it has been determined that this event was not related to the design or manufacturing process.It was determined that the sales representative created a custom-made kit with incorrect part references in it and the correct screwdriver required to remove the screw, was not provided in the kit.The cause of the reported event is a human error.This event is an isolated incident and there have been no reports of similar events.The instructions for use state "instruments must be examined for wear or damage prior to surgery." in addition, the screw's surgical technique lists that another screwdriver can be used to remove the screws.The reported screwdriver is not the only screwdriver that can to be used to remove the reported screws.
 
Event or Problem Description
It was reported that;the regional sales manager spine reported the following event : " during a procedure related to an extraction of 8 screws on a (b)(6) patient, the neurosurgeon thought he could perform the surgery with the ablation kit made by the sales rep in 2016 (the kit was delivered in (b)(6) 2016).Dr first tried the screwdriver in the box (first generation ) and then opening the but to no avail.The only ancillary device that removes the screws correctly is the internal screwdriver rod , which was not placed in the ablation kit.Dr succeeded in removing 2 screws with gouge forceps but the surgeon decided to stop the surgery because it was too complicated and risky for the patient (according to the or manger at the hospital who phoned ).So dr did not complete the surgery successfully and planned to revise the patient next week (tuesday (b)(6)).Asked to france to have an ablation kit sent urgently to make sure that the removal of the last 6 screws will be removed serenely during the next surgery.".

Brand Name
XIA II PA ADUSTMENT DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6763169
Report Number0009617544-2017-00300
Device Sequence Number11249696
Product Code LXH
UDI-Device Identifier07613327263312
UDI-Public(01)07613327263312
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48047033
Device Catalogue Number48047033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR